The drug is called Byetta (exenatide).

MichaelStice
By MichaelStice Latest Reply 2012-02-01 00:23:06 -0600
Started 2012-01-27 08:16:52 -0600

I was on Byetta (exenatide) for a short time. My doctor gave me a sample. I don't know how any others have used and responded to the drug but for a drug derived from lizard saliva, this stuff is great. During my time taking it I lost weight because I was not hungry…at all. Has anyone else experienced this with this drug?

It is only for type 2 diabetics…


4 replies

MrsCDogg
MrsCDogg 2012-01-30 12:25:55 -0600 Report

I was on that same drug for about 7 months. It worked great to control my blood sugar. The doctor told me that it might make me slightly nauseated so I was ready. I found some ginger gum to chew when I felt nauseated so it was all good. It all started out very mild. Then I began to have some diahrrea. Only mild. Then it gradually got worse to where I had it 3 to 4 times a week and I had missed a few days of work. I started to do a little research and there are some folks who are just very sensative to it. At one point I awoke to a nap and had been incontinant in the bed! It was not too long after that incident that I got in touch with my doctor and he took me off of it. I can understand how one could loose some weight using that stuff!!

MichaelStice
MichaelStice 2012-02-01 00:18:39 -0600 Report

I am a chef in two cuisines (French and Greek). I want something to do multiple things like making me not hungry and loosing weight while I do eat to live… not live to eat. I never experienced the problems like you but I did experience no money to pay for my next fix. It cost me about 250 per 30 days.I am finding that the use of exercise and moderate eating (because the exercise controls the impulse to eat) I am doing the same thing without the drug… But I will always want something for little or nothing. I always will.
Thanks for responding to the question, though.

Gabby
GabbyPA 2012-01-27 09:33:30 -0600 Report

There are many people who have experienced great success with this drug. http://www.diabeticconnect.com/discussions?query=byetta&by=relevancy

There are also many who have experienced the not so nice side effects. One of the more useful side effects is the loss of appetite and as long as you are not suffering lows from not eating, it can be a great benefit. Some have said that the effect wears off eventually, but they are also considering using it for obese patients to help them loose weight. I don't know if that is proceeding or not.

Here are some articles on it as well. http://www.diabeticconnect.com/news-articles?query=byetta&by=relevancy

Next Discussion: blood glucose levels »